Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Sep 4, 2012, 7:21 PM EDT for Highlands County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 4, 2012, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879
WWUS82 KTBW 042321
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
721 PM EDT TUE SEP 4 2012
FLZ057-050000-
HIGHLANDS-
721 PM EDT TUE SEP 4 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM AVON PARK AIR FORCE RANGE TO LAKE
ISTOKPOGA...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SEBRING TO LAKE PLACID...MOVING EAST AT 10 MPH...WILL AFFECT SEBRING
REGIONAL AIRPORT...LAKE PLACID...LAKE ISTOKPOGA AND AVON PARK AIR
FORCE RANGE...UNTIL 800 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2723 8137 2762 8148 2764 8116 2758 8115
2754 8120 2749 8120 2749 8118 2744 8113
2740 8112 2738 8109 2730 8106
TIME...MOT...LOC 2321Z 258DEG 9KT 2754 8137 2733 8128
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 2:02 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 4, 2:02 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 202 PM EDT TUE SEP 4 2012 .SHORT TERM (TONIGHT THROUGH THURSDAY)... CURRENTLY AT THE SURFACE...HIGH PRESSURE REMAINS IN PLACE OVER THE FORECAST AREA...WITH A TROUGH OF LOW PRESSURE SEEN UPSTREAM OVER THE TENNESSEE VALLEY. ALOFT...WATER VAPOR IMAGERY CONTINUES TO DEPICT A TUTT LOW OFF THE SOUTHEAST FLORIDA COAST...WITH AN UPPER TROUGH STRETCHING FROM THE WESTERN CAROLINAS SOUTHWARD INTO THE FLORIDA PANHANDLE. VISIBLE SATELLITE IMAGERY SHOWS PARTLY CLOUDY SKIES IN PLACE ACROSS THE MAJORITY OF THE FORECAST AREA...WITH RADAR IMAGERY INDICATING THE DEVELOPMENT OF A FEW ISOLATED SHOWERS ALONG THE SEA BREEZE. MAIN SHORT TERM CONCERNS FOR TONIGHT REVOLVE AROUND POP TRENDS. THROUGH TONIGHT... HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE FORECAST AREA...WITH THE EAST/WEST COAST SEA BREEZES AND UPPER LEVEL FEATURES BEING THE MAIN DRIVERS FOR CONVECTIVE DEVELOPMENT. EXPECT THE EAST/WEST COAST SEA BREEZES TO CONTINUE TO CONVERGE...MEETING UP ACROSS CENTRAL FLORIDA LATE THIS AFTERNOON. WILL CONTINUE TO CARRY CHANCE POPS ACROSS MOST LOCALES...WITH SLIGHT CHANCE POPS ACROSS CENTRAL COASTAL ZONES WHERE MOISTURE IS NOT AS DEEP AND FORCING FOR ASCENT IS WEAKER. ANY SHOWERS/STORMS SHOULD END THIS EVENING...BUT WILL NEED TO CARRY SLIGHT CHANCE POPS ALONG THE COAST AFTER MIDNIGHT AS SOUTH-SOUTHWESTERLY BOUNDARY LAYER FLOW MAY ALLOW FOR A FEW ISOLATED SHOWERS TO DRIFT IN OFF THE GULF. OVERNIGHT LOWS ARE EXPECTED TO BOTTOM OUT AROUND 70 TO THE LOWER 70S INLAND...AND IN THE MID TO UPPER 70S CLOSER TO THE COAST. WEDNESDAY THROUGH THURSDAY... ENERGY FROM THE UPPER TROUGH OVER THE NORTHERN GULF COAST REGION WILL DRIFT SLOWLY SOUTHWARD INTO THE CENTRAL GULF OF MEXICO THROUGH THE PERIOD. MEANWHILE THE TUTT LOW LIFTS NORTHWARD OFF THE COAST OF THE SOUTHEAST UNITED STATES. MODEL SOLUTIONS SHOW PRESSURES LOWERING OVER THE NORTHERN GULF...WITH A FEW SOLUTIONS EVEN SHOWING A CLOSED LOW DEVELOPING OVER THE NORTH-CENTRAL GULF OF MEXICO BY WEDNESDAY NIGHT OR THURSDAY. THAT SAID...STILL A LOT OF UNCERTAINTY WITH RESPECT TO THE PROGRESSIVENESS AND STRENGTH OF ANY AREA OF LOW PRESSURE THAT DOES MANAGE TO DEVELOP...BUT WILL DEFINITELY NEED TO BE WATCHED FOR TROPICAL DEVELOPMENT LATE IN THE WEEK INTO THE UPCOMING WEEKEND. AS FOR FORECAST DETAILS...BOUNDARY LAYER FLOW THROUGH THE PERIOD WILL REMAIN SOUTHWESTERLY BRINGING MOISTURE RICH AIR IN FROM THE GULF OF MEXICO...SO WILL NEED TO KEEP SLIGHT CHANCE/CHANCE POPS GOING FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. ALONG THE COAST...WILL NEED TO KEEP SLIGHT CHANCE POPS GOING OVERNIGHT AS WELL...FOR SOME ISOLATED SHOWER/THUNDERSTORM ACTIVITY DRIFTING IN OFF THE GULF. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE UPPER 80S TO LOWER 90S...WITH LOWS AROUND 70 TO THE LOWER 70S INLAND AND IN THE MID TO UPPER 70S CLOSER TO THE COAST. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... A TROUGH AXIS WITH ORIGINS BACK TO THE REMNANTS OF ISAAC PHASED W/ NRN STREAM STREAM ENERGY WILL DIG INTO THE NE GULF THROUGH THE END OF THE WEEK. MODELS ARE NOT IN GOOD AGREEMENT ON WHAT HAPPENS BEYOND THAT. THE ECMWF HAS CONSISTENTLY SPUN UP A SFC LOW PRESSURE SYSTEM JUST NE OF THE REGION WHILE THE GFS SHEARS THE ENERGY APART AND KEEPS MORE OF A DISORGANIZED TROUGH. THE NAM 12 SEEMS ON BOARD WITH THE ECMWF AS IT ALSO SHOWS A CLOSED LOW BY FRI...BUT MOVES THE LOW ACROSS THE NORTHERN GULF MORE QUICKLY THAN THE GFS AND ECMWF SOLUTIONS WOULD SUGGEST. EITHER WAY...MOISTURE POOLED ALONG AND SOUTH OF THIS SYSTEM WILL MOVE IN OFF THE NE GULF LEADING TO INCREASE IN TROPICAL SHRA AND TSTMS FOR THE WEEKEND...BUT WHICH SOLN PANS OUT WILL OBVIOUSLY HAVE MAJOR IMPLICATIONS ON EXACTLY HOW MUCH IMPACT THIS SYSTEM WILL HAVE. GIVEN THE UNCERTAINTY...WILL HOLD CLOSER TO A GFS SOLN WITH POPS INCREASING INTO THE SCT RANGE FOR THE WEEKEND. A MUCH STRONGER AND MORE AMPLIFIED MID LEVEL TROUGH WILL DEVELOP OVER THE WEEKEND ACROSS THE ERN HALF OF THE COUNTRY. THE 00Z GFS HAS TRENDED MORE TOWARDS A LARGE CLOSED LOW SIMILAR TO THE ECMWF AND THIS WOULD ACTUALLY BRING THE FIRST COLD FRONT OF THE SEASON THROUGH THE AREA BEFORE STALLING. PREVIOUS RUNS STALLED THE BOUNDARY A BIT FURTHER NORTH BUT STILL BROUGHT THE BOUNDARY INTO THE CEN FL...AND CLIMATOLOGICALLY THIS IS PROBABLY A BETTER SOLN FOR DAY 7-8 OF THE FORECAST. SO WILL KEEP SCT/CHC POPS GOING INTO MON FOR NOW...AT LEAST ACROSS SRN HALF OF THE CWA. INCREASE IN PRECIP AND ONSHORE WINDS WILL HELP KEEP HIGHS DOWN SOME OVER THE WEEKEND AND WILL ALSO PROVIDE AN INCREASED RISK OF RIP CURRENTS TO THE AREA. && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED ALL SITES THROUGH TONIGHT WITH ISOLD VCTS FOR LATE THIS AFTN AND EARLY EVENING FOR LAL AND SW FL SITES. && .MARINE... THE SUBTROPICAL RIDGE AXIS WILL SETTLE SOUTHWARD THE NEXT COUPLE OF DAYS. WINDS AND SEAS WILL REMAIN LOW THROUGH WEDNESDAY...THEN BEING TO INCREASE DURING THURSDAY AND FRIDAY AS A TROUGH OR WEAK AREA OF LOW PRESSURE APPROACHES FROM THE WEST. DEPENDING ON THE STRENGTH OF THE AREA OF LOW PRESSURE...WINDS AND/OR SEAS MAY REACH EXERCISE CAUTION OR ADVISORY LEVELS OVER THE UPCOMING WEEKEND. && .FIRE WEATHER... THE FORECAST THROUGH MIDWEEK WILL FEATURE A MORE TYPICAL SUMMER PATTERN WITH WIDELY SCATTERED AFTERNOON/EVENING STORMS. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL VALUES AND NO SIGNIFICANT FIRE WEATHER CONCERNS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 89 77 89 / 10 30 20 40 FMY 75 91 74 92 / 20 40 20 40 GIF 72 91 72 91 / 20 30 10 40 SRQ 75 88 77 88 / 20 30 20 40 BKV 70 90 71 89 / 10 30 20 40 SPG 78 89 79 88 / 20 30 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JELSEMA AVIATION...DAVIS LONG TERM...GITTINGER
Hazardous weather outlook, Sep 4, 4:59 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 459 AM EDT TUE SEP 4 2012 FLZ039-042-043-048>052-055>057-060>062-065-042200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 459 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY WITH THE BEST CHANCES FOR STORMS OCCURRING ACROSS INTERIOR SECTIONS AND SOUTH OF TAMPA BAY ALONG THE SUN COAST. OVERALL THE CHANCE OF ANY STRONG THUNDERSTORMS IS LOW TODAY...HOWEVER ALL THUNDERSTORMS CAN PRODUCE DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS SEA BREEZE STORMS ARE EXPECTED THE NEXT FEW DAYS WITH INTERIOR AREAS HAVING THE BEST CHANCE FOR STORMS. COVERAGE OF STORMS WILL INCREASE LATE IN THE WEEK AND INTO THE WEEKEND AS MOISTURE POOLS UP ACROSS THE STATE AHEAD OF A WEAK LOW PRESSURE SYSTEM AND COLD FRONT. THIS ACTIVITY IS EXPECTED TO BE MORE TROPICAL IN NATURE AND NOT SEVERE AS IT MOVES INTO THE WEST COAST OFF THE GULF OF MEXICO. HEAVY DOWNPOURS WILL LIKELY BE THE MAIN THREAT WITH THIS ACTIVITY. ...RIP CURRENT IMPACT... AN INCREASE IN SOUTHWEST AND EVENTUALLY WESTERLY FLOW MAY LEAD TO AN INCREASED RISK OF RIP CURRENTS ALONG AREA BEACHES LATE IN THE WEEK AND OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GITTINGER
In the hours before
Special weather statement, Sep 4, 6:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
629 PM EDT TUE SEP 4 2012
FLZ057-042315-
HIGHLANDS-
629 PM EDT TUE SEP 4 2012
...EXCESSIVE LIGHTNING WILL AFFECT SOUTHERN HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR VENUS...OR 12 MILES NORTHWEST OF PALMDALE...MOVING
NORTHEAST AT 5 MPH...WILL AFFECT VENUS AND ARCHBOLD...UNTIL 715 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2720 8116 2712 8116 2711 8119 2711 8126
2707 8126 2702 8136 2703 8146 2717 8152
2735 8132 2721 8112
TIME...MOT...LOC 2229Z 232DEG 3KT 2709 8141Special weather statement, Sep 4, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
721 PM EDT TUE SEP 4 2012
FLZ057-050000-
HIGHLANDS-
721 PM EDT TUE SEP 4 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HIGHLANDS COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM AVON PARK AIR FORCE RANGE TO LAKE
ISTOKPOGA...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SEBRING TO LAKE PLACID...MOVING EAST AT 10 MPH...WILL AFFECT SEBRING
REGIONAL AIRPORT...LAKE PLACID...LAKE ISTOKPOGA AND AVON PARK AIR
FORCE RANGE...UNTIL 800 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2723 8137 2762 8148 2764 8116 2758 8115
2754 8120 2749 8120 2749 8118 2744 8113
2740 8112 2738 8109 2730 8106
TIME...MOT...LOC 2321Z 258DEG 9KT 2754 8137 2733 8128The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:29 PM EDT | Special Weather Statement | TBW | Highlands | 46 min |
| Sep 4, 7:54 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.